MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1620C124E
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary; the exact cause of the left/contra limb migration out of the left common iliac artery could not be determined from the pre-implant films provided.Films during implant and current ct¿s were not available for review, and the reported migration event could not be assessed.Review of a pre-implant film report revealed that the patient had a 63mm max diameter infrarenal aaa.The proximal neck diameter measured 24mm along a 20mm length, and the neck was moderately angulated to ~55deg and mildly calcified.Both common iliac arteries were moderately tortuous, calcified and short.The left common iliac artery diameter ranged from 21 ¿ 14mm as it coursed distally along a 21mm length.It appears likely that disease progression, with iliac artery dilatation currently to 22 ¿ 17mm in diameter, combined with the short iliac artery length, led to the reported the lack of distal seal and limb migration.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of 63mm abdominal aortic aneurysm.Following a ct scan carried out approximately 6 years later it was reported that the contralateral limb in the left common iliac appeared to have migrated proximally into the sac of the aneurysm and was no longer in the left common iliac where it was originally implanted.The physician reported the cause of the event to be anatomy related.Because the length of the left common iliac artery was only 22mm and the diameter of the left common iliac artery was already a diameter of 14-20mm the patient experienced some disease progression of the left common iliac artery whereby the left common iliac artery diameter was now 17-22mm and that the contralateral limb lost it's wall apposition.An intervention procedure was carried out a month later.The left internal iliac artery was embolized and an iliac extension limb was implanted that overlapped with the existing contralateral limb into the left external iliac artery.The event was reported to be resolved following the intervention procedure.No additional clinical sequelae were reported, and the patient is fine.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7577068
Report Number2953200-2018-00819
Device Sequence Number2527194
Product Code MIH
UDI-Device Identifier00613994991645
UDI-Public00613994991645
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2014
Device Model NumberETLW1620C124E
Device Catalogue NumberETLW1620C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR